As I have posted in the past, my Ca125 had risen to 3500 6 months ago, switched over to low dose taxol and the marker dropped to 13 within 3 months. been maintaining the taxol every other week, very very tolerable but my CA125 has systematically creeped up to 20 over the past 2 months. My doctor now is switching me over to Abraxane. I realize this is taxol but will it be more effective and will the side effects be greater, different or what. And why would Abraxane be more effective than taxol is now. Believe me I am thankful that my marker is still as low as it is. Once you are in the rarified air of 3500 being where I am now is pretty pretty good. I will be speaking to the doctor tommorrow to see what the dosage will be. never ever dull is it?
I just googles Abraxane, it is a gentler but better way of delivering taxol, can be given over 30 minutes instead of 3 hours because of the way they prepare it. It has shown promise in trials on OC, used alot with breast. Biggest problem is with the white count. It is never dull, you never know what is in the shadows with this disease. Good luck
Difference: $4000+ more than Taxol....no seriously. The physician/researcher who 'developed' Taxol was losing his patent on it a few years ago so he, no big suprise, developed Abraxane.
About the only real difference would be less reaction side effects during infusion (allowing a higher dosage per infusion). Now if your insurance is covering it and the coinsurance isn't a big problem for you (typically 20% for chemotherapy) then don't sweat it.
Here is what the NY Times said about the controversy (interesting reading):
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.